How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

Taking Doxycycline Hyclate, having a major side effect. Flu

This answer was rated:

Taking Doxycycline Hyclate, having a major side effect. Flu like symptoms. I took a Tums and it exaserbated the affect. I have a fever off and on. never over 101, my age is 41 how long before the side effect go away? I took my last pill 24 hours ago. Pharmacist told me to take benedryl, but I have to work. Am I contagious? My sinus infection is gone but this is worse! My mom and brother are both allergic to sulfa drugs, I was never, is this a sulfa drug? Maybe I am now. Oh geez. Help
Hi--how long have you been on the doxycycline?
Customer: replied 3 years ago.

7 days

Melanie--what exactly are your symptoms right now and when did this start to happen?
Customer: replied 3 years ago.

a few days ago, achey all over off and on, last night fever of 99.9 chills, this morning not as bad, I keep checking my temp, and body aches are there but I took advil, I just want to feel good again.

OK--I don't think this is an allergic reaction to the doxycycline and it isn't a sulfa drug. Diarrhea and stomach upset can be side effects but this sounds as though you have the flu. If that's the case, rest, fluids, zinc supplements and vitamins can help with this.
Dr. Chip and 4 other Health Specialists are ready to help you